MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY; TUBE, TRACHEOSTOMY

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY; TUBE, TRACHEOSTOMY
Model Number FT16HN60NSC963N
Medical Device Problem Code Fungus in Device Environment (2316)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that a smiths medical bivona customer flextend tts tracheostomy tube 19-sep-2019 mdr=yes.It was reported that the tracheostomy tube showed signs of mold.No patient death or serious injury.The complaint device is considered to be a life-supporting or life-sustaining device and thus is essential to maintaining human life as defined in section 519(f) of the fdc act.This file is considered malfunction reportable at this time.Sj.
 
Event or Problem Description
Additional information was received that a tracheostomy (trach) change out was required.
 
Additional Manufacturer Narrative
Additional information was received that a tube change out was required.The file has been updated accordingly to reflect the reported serious injury.Possible event date either 01sep19 or 13sep19.
 
Additional Manufacturer Narrative
Other text: no lot number was provided; therefore, device history record review could not be completed.No product sample was received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed as no product sample was received for evaluation.If the product is returned, the manufacturer will reopen this complaint for further investigation.This remediation mdr was generated under protocol (b)(4) , as a result of warning letter cms# 617147.G5 is unknown.No product information has been provided to date.
 
Event or Problem Description
It was reported the device trach has mold.No patient injury reported.

Brand Name
BIVONA TRACHEOSTOMY
Common Device Name
TUBE, TRACHEOSTOMY
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key9160400
Report Number3012307300-2019-05226
Device Sequence Number2449395
Product Code JOH
UDI-Device Identifier15019517068085
UDI-Public15019517068085
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2024
Device Model NumberFT16HN60NSC963N
Device Catalogue NumberFT16HN60NSC963N
Device Lot NumberSS021697
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2019
Supplement Date Received by Manufacturer09/25/2019
09/28/2022
Initial Report FDA Received Date10/06/2019
Supplement Report FDA Received Date10/15/2019
10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/06/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR
Patient SexMale
Patient Weight61 KG
Patient RaceWhite